MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTR71, KII 12X150 Z-THR OPT SEP SYS 6/BX; GCJ

APPLIED MEDICAL RESOURCES CTR71, KII 12X150 Z-THR OPT SEP SYS 6/BX; GCJ
Model Number CTR71
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy event description: the event date is unknown.This is a complaint from the market.(b)(4).Please refer to the complaint sheet for investigation.Cannula fractured: report from the sales rep: at the end of the surgery, when the customer removed the event trocar from patient, the cannula was found to be fractured at the middle point.The fractured cannula fell off inside the abdominal cavity, but it was immediately retrieved and no patient harm was reported.Initial investigation report: the event unit was returned to us and visually inspected.The cannula was fractured.The shapes of the damaged parts are similar to each other.The cannula tip was damaged.The unit will be returned for further evaluation.(b)(4).Additional information was received via email from distributor on 25sep2018: the port was not used with a robot.The method of insertion was the hasson technique without a robot.Patient status: no patient injury.
 
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy.Event description: the event date is unknown.This is a complaint from the market.Administrative no.(b)(4).Please refer to the complaint sheet for investigation.Cannula fractured report from the sales rep at the end of the surgery, when the customer removed the event trocar from patient, the cannula was found to be fractured at the middle point.The fractured cannula fell off inside the abdominal cavity, but it was immediately retrieved and no patient harm was reported.Initial investigation report the event unit was returned to us and visually inspected.The cannula was fractured(pic.1).The shapes of the damaged parts are similar to each other(pic.2).The cannula tip was damaged(pic.3).The unit will be returned for further evaluation.Admin# (b)(4).Additional information was received via email from distributor on 25sep2018: the port was not used with a robot.The method of insertion was the hasson technique without a robot.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection of the event unit confirmed the complainant's experience of a fractured cannula.The cannula tip was also damaged.Based on the condition of the returned unit and the description of the event, it is likely that the cannula fracture was caused by uneven wall thickness of the cannula.The damaged cannula tip was likely caused by a combination of force exerted on the tip by an instrument and exposure to a lipid saturated environment for a long duration of time.The uneven wall thickness and exposure to a lipid saturated environment could cause the cannula to be more susceptible to damage.The probability and criticality of harm resulting from this failure mode has been evaluated and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical has implemented process enhancements intended to further minimize the potential for this type of cannula fractures to occur.

Brand Name
CTR71, KII 12X150 Z-THR OPT SEP SYS 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key7940546
Report Number2027111-2018-00375
Device Sequence Number857207
Product Code GCJ
UDI-Device Identifier00607915125042
UDI-Public(01)00607915125042(17)200705(30)01(10)1300422
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCTR71
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer09/18/2018
Initial Report FDA Received Date10/05/2018
Supplement Report FDA Received Date11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1